MAUDE Adverse Event Report: BD SWITZERLAND EU HQ 7 IN MINIBORE EXTENSION SET W/MAXPLUS; INTRAVASCULAR ADMINISTRATION SET

BD SWITZERLAND EU HQ 7 IN MINIBORE EXTENSION SET W/MAXPLUS; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP9001-C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no product or photo was returned by the customer.The customer complaint of leaking between the connector and the tubing could not be verified due to the product not being returned for failure investigation.A device history record review for model mp9001-c lot number 20036418 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 16march2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: no product will be returned per customer.No investigation was performed.Root cause description: the root cause of this failure was not identified as no product was returned.
 
Event or Problem Description
It was reported that the 7 in minibore extension set w/maxplus experienced leakage.The following information was provided by the initial reporter: this was again reported by a nurse in our (b)(6) clinic.She reports that when she tried to flush the bd maxplus extension set it began leaking from the needleless connector where it meets the tubing.The ref number is mp9001-c and the lot number is (10) 20036418.Customer response (b)(6) 2020: the incident took place on (b)(6) 2020, i am not sure of the exact time.The nurse states that the extension tubing was initially primed with no issue, but once attached to the patient began leaking when flushed with fluid at the site where the needleless connector attaches to the tubing.There was no harm to the patient and the nurse discarded the extension set as it was then contaminated.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the 7 in minibore extension set w/maxplus experienced leakage.The following information was provided by the initial reporter: this was again reported by a nurse in our medical day care clinic.She reports that when she tried to flush the bd maxplus extension set it began leaking from the needleless connector where it meets the tubing.The ref number is mp9001-c and the lot number is (10) 20036418.Customer response (b)(6) 2020: the incident took place on (b)(6) 2020, i am not sure of the exact time.The nurse states that the extension tubing was initially primed with no issue, but once attached to the patient began leaking when flushed with fluid at the site where the needleless connector attaches to the tubing.There was no harm to the patient and the nurse discarded the extension set as it was then contaminated.

Brand Name
7 IN MINIBORE EXTENSION SET W/MAXPLUS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD SWITZERLAND EU HQ
terre bonne park ¿ a4
route de crassier 17
1262 eysins,
SZ 
MDR Report Key10272981
Report Number9616066-2020-02241
Device Sequence Number3371510
Product Code FPA
UDI-Device Identifier10885403236747
UDI-Public10885403236747
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/16/2025
Device Catalogue NumberMP9001-C
Device Lot Number20036418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;